MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that during embolization, the coil was prematurely detached.The physician used a guidewire to push the coil into the aneurysm, but the coil was not implanted/positioned in the intended location.The pushwire was not damaged, there was no friction experienced, no detachment attempts made, no repositioning of the coil performed, no rotation of the pushwire was done, and a continuous flush had not been used.There was no medical or surgical intervention required.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the ophthalmic artery segment with a max diameter of 5 mm and a 4 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.Ancillary devices include an sl-10 microcatheter.
Additional Manufacturer Narrative
H3: the implant coil appeared to be detached from the pushwire.The shield coil was present and no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location); it appeared that the manual detachment was attempted at this location.However, the ai and coupler tubing were present and intact; indicative that the mechanical detachment was not attempted.No bend was found on the pushwire.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.075mm @ 0.063mm; measured 0.087mm @ 0.127mm; measured 0.096mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00268¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00459¿ and found to be within specification.All other subassemblies appeared to be normal.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.